MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number RONDO 2 AUDIO PROCESSOR [BUTTON PROCESSOR 2]
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
A device was received at hq with a leaking battery and a broken housing.According to the rrf the device was sent in due to mechanical issues.No injury has been reported to date.
 
Additional Manufacturer Narrative
Conclusion: a rondo 2 audio processor was sent to service _ repair due to mechanical issues.During the repair process a heavily damaged battery housing was detected and the welding seam is broken.It can be assumed that the damage to the rechargeable battery inside and the welding seam is caused by excessive mechanical stress.So far, no contact to leaking electrolyte and no patient injury from contact with leaking electrolyte was reported.This is a final report.
 
Event or Problem Description
A device was received at hq with a leaking battery and a broken housing.According to the rrf the device was sent in due to mechanical issues.No injury has been reported to date.No leakage issue was noticed when the device was initially sent in, as it was mainly sent in for the broken housing.The family reported that the device had been dropped occasionally due to anger issues.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18493016
Report Number9710014-2024-00028
Device Sequence Number6985798
Product Code MCM
UDI-Device Identifier09008737392468
UDI-Public(01)09008737392468
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRONDO 2 AUDIO PROCESSOR [BUTTON PROCESSOR 2]
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown